Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 43, NWS Fort Worth, TX

June 8, 2004Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 8, 2004, 11:33 AM CDT for Leon County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2004, 11:33 AM CDT (16:33 UTC)
Expired
Jun 8, 2004, 2:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Leon County, TX, Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 081634
FFWFTW
TXC289-395-081930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1133 AM CDT TUE JUN 8 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEON COUNTY IN NORTHEAST TEXAS
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 230 PM CDT

* AT 1133 AM CDT...LAW ENFORCEMENT OFFICIALS HAD REPORTED MINOR 
  FLOODING OF ROADS IN EASTERN ROBERTSON COUNTY.

HEAVY RAINFALL HAS FALLEN AND IS ONGOING ACROSS LEON AND ROBERTSON 
COUNTIES THIS MORNING. NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATES MORE HEAVY RAIN APPROACHING FROM THE SOUTH.

NUISANCE FLOODING IS ALREADY OCCURRING ACROSS THE AREA. WITH 
SATURATED SOILS FROM RECENT RAINS AND MORE HEAVY RAIN LIKELY THROUGH 
MID-AFTERNOON...FLASH FLOODING OF CREEKS AND DRAINAGE CONDUITS IS 
IMMINENT...ALONG WITH ADDITIONAL FLOODING OF LOW-LYING AND OTHER 
FLOOD PRONE AREAS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. BE AWARE OF 
AREAS AND ROADS THAT TEND TO FLOOD READILY. DO NOT ATTEMPT TO CROSS 
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. 
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS 
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE 
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD 
WATERS

LAT...LON 3074 9659 3111 9681 3137 9630 3143 9619
          3161 9579 3134 9571 3114 9580 3111 9601
          3095 9634 3077 9647

$$

25
1 follow-up statement
000 
WGUS74 KFWD 081845
FFSFTW
TXC289-395-081930-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
143 PM CDT TUE JUN 8 2004

...A FLASH FLOOD WARNING CONTINUES FOR LEON AND ROBERTSON COUNTIES
UNTIL 230 PM CDT...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF RAIN AND RAIN SHOWERS ACROSS LEON AND ROBERTSON COUNTIES. 
THE HEAVIEST RAIN EXTENDED FROM NEAR BUFFALO...TO NEAR LEONA...TO 
NORTHEAST OF FRANKLIN.

FLOODING OF SECONDARY AND COUNTY ROADS HAS BEEN REPORTED IN 
ROBERTSON COUNTY. WITH THE GROUND SATURATED...ANY ADDITIONAL 
RAINFALL IN THE WARNING AREA MAY LEAD TO ADDITIONAL FLOODING.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3158 9581 3116 9571 3076 9659 3114 9677

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 10:55 AM CDT, 38 minutes earlier.

Area forecast discussion, Jun 8, 10:55 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CDT TUE JUN 8 2004

.UPDATE...
1055 AM CDT

WITH CONSISTENT RAINFALL TODAY...TEMPS NOT LIKELY TO REACH 80S. WILL
GO WITH 70S TO NEAR 80 AREAWIDE...HIGHLY VARIABLE HOURLY TEMPS WITH
INTERMITTENT RAIN. MINOR CHANGES OTHERWISE...KEEPING DEFINITE/LIKELY
POPS ALL AREAS. 25

&&

.AVIATION...
558 AM CDT

LOOKS LIKE LOTS OF PROBLEMS FOR AVIATION TODAY...LOW CEILINGS...
LOW VISIBILITIES AND THUNDERSTORMS. LARGE PLUME OF DEEP TROPICAL
MOISTURE MOVING NORTH FROM MEXICO WILL RESULT IN WIDESPREAD RAIN AND
THUNDERSTORMS TODAY AND TONIGHT.  NORTHERN EDGE OF PRECIPITATION
MOVING INTO DFW AREA AT PRESENT.  CONDITIONS SHOULD IMPROVE
WEDNESDAY AFTERNOON.  59

&&

.PREV DISCUSSION...
400 AM CDT

...HEAVY RAIN POSSIBLE DURING THE NEXT 24 TO 36 HOURS...

PRECIPITABLE WATER VALUES ARE CLIMBING...WITH A STRONG FEED OF
MOISTURE SPREADING NORTHWARD ACROSS NORTH TEXAS.  WATER VAPOR
SATELLITE IMAGERY SHOWS A VORT MAX JUST SOUTHWEST OF THE BIG
BEND...MOVING NORTHEASTWARD. GIVEN THIS...HAVE ISSUED A FLOOD
WATCH FOR TODAY THROUGH TONIGHT FOR THAT PART OF NORTH TEXAS
ALONG AND EAST OF A BOWIE...TO JACKSBORO...TO WEATHERFORD...
TO KILLEEN LINE. RAINFALL WILL LIKELY AVERAGE 2 TO 3 INCHES...
WITH LOCALIZED 4 TO 5 INCHES POSSIBLE IN SOME AREAS. BELIEVE
THAT THE HEAVIEST RAIN WILL BE ALONG AND EAST OF THE I-35
CORRIDOR...BUT SINCE AREAS BETWEEN JACKSBORO AND FORT WORTH
PICKED UP 5 TO 9 INCHES OF RAIN FROM SUNDAY NIGHTS STORMS...
DECIDED TO INCLUDE THE AREA BACK TO JACKSBORO AND BOWIE
IN THE WATCH. THE RAIN WILL CONTINUE INTO WEDNESDAY...AND
THE WATCH WILL LIKELY HAVE TO BE EXTENDED FOR PARTS OF
NORTH TEXAS BEYOND THE CURRENT EXPIRATION TIME. THE THREAT
FOR HEAVY RAIN SHOULD SHIFT OFF TO THE EAST WEDNESDAY NIGHT.
THERE MAY BE SOME LINGERING RAIN IN THE EAST ON THURSDAY...THEN
WE SHOULD SEE A DRYING TREND.  THE NEXT CHANCE OF RAIN WILL
THEN BE SUNDAY INTO MONDAY AS A DECENT SHORTWAVE MOVES
ACROSS THE REGION THAT WILL ALSO PUSH A COLD FRONT INTO THE
REGION. #58

&&

.PRELIMINARY POINT POPS/TEMPS...
DALLAS-FT. WORTH, TX   84  72  85  73 /  80  70  50  30
WACO, TX               83  71  86  73 / 100  70  40  30
PARIS, TX              84  71  86  73 /  70  70  40  30
MCKINNEY, TX           84  71  83  73 /  80  70  60  30
DALLAS, TX             84  72  85  73 /  90  70  50  30
TERRELL, TX            83  72  84  73 / 100  70  60  30
CORSICANA, TX          82  72  85  73 / 100  70  60  40
TEMPLE, TX             82  72  86  73 / 100  70  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 500 AM CDT WEDNESDAY FOR ZONES TXZ091>095...
TXZ101>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162...
TXZ174>175.

&&
Hazardous weather outlook, Jun 8, 4:22 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
422 AM CDT TUE JUN 8 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
422 AM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT THROUGH 500 AM WEDNESDAY MORNING FOR NORTH
TEXAS EAST OF A BOWIE...JACKSBORO...WEATHERFORD...KILLEEN
LINE.

A PLUME OF DEEP TROPICAL MOISTURE IS FORECAST TO SPREAD NORTHWARD
ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS BY THIS AFTERNOON.  THIS
WILL RESULT IN WIDESPREAD TWO TO THREE INCHES OF RAIN IN THE WATCH
AREA WITH ISOLATED TOTALS OVER FOUR INCHES. THE WATCH AREA
NORTHWEST OF A FORT WORTH...SHERMAN LINE WILL BE ESPECIALLY
VULNERABLE TO FLOODING DUE TO THE THREE TO NINE INCHES OF RAIN THAT
FELL SUNDAY NIGHT AND MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE DIMINISHING CHANCES OF THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY AS THE TROPICAL MOISTURE SHIFTS NORTHEAST OUT OF THE
AREA.  THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND
MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:00 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.